MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown, not provided.It is unknown if the lens remained implanted or was inserted and removed.If explanted, give date: unknown, if the lens remained implanted and therefore unknown if the lens was explanted or removed in the same procedure.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zcb00 16.5 diopter intraocular lens (iol) cracked (tore) after it was implanted in the patient's operative eye.Reportedly, there was no surgical intervention or injury.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that iol and cartridge tip had patient contact and that the iol was fully inserted.There was no incision enlargement, no vitrectomy and no sutures required.It was stated that the procedure was completed successfully using a backup lens with the same model and diopter size.It was confirmed that there was no patient injury.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 11/16/2017.Device returned to manufacturer?: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using microscope magnification showed the lens returned was cut in two parts.Both lens haptics were observed complete (no cuts or crack).Residue of viscoelastic was detected on both sections of the lens optic including the haptics.The lens condition observed is consistent with a unit that has been cut during surgical process.The reported issue could not be verified.However, based on the evidence observed the reported lens returned was not affected by the manufacturing process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was not verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6881250
Report Number2648035-2017-01682
Device Sequence Number820090
Product Code HQL
UDI-Device Identifier05050474531642
UDI-Public(01)05050474531642(17)190617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/17/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer09/22/2017
11/21/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/17/2017
12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1